South Carolina, 2023Damaging Winds in South Carolina, August 8, 2023
August 8, 2023 · NWS CHS · 12 events in 3 counties and zones
Thunderstorms across the Deep South were forced eastward by a shortwave across southeast South Carolina during late afternoon and evening hours, encountering a very unstable airmass marked by high levels of mixed-layer CAPE, strong low-level lapse rates, strong 0-6 km bulk shear and inverted v soundings displaying high levels of downdraft CAPE. As a result, several thunderstorms became severe,…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms across the Deep South were forced eastward by a shortwave across southeast South Carolina during late afternoon and evening hours, encountering a very unstable airmass marked by high levels of mixed-layer CAPE, strong low-level lapse rates, strong 0-6 km bulk shear and inverted v soundings displaying high levels of downdraft CAPE. As a result, several thunderstorms became severe, producing damaging winds across southern portions of southeast South Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 8, 4:48 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 8, 4:48 PM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
548 PM EDT Tue Aug 8 2023
.SYNOPSIS...
A cold front will approach the region this evening and meander
over the local area through late week. An inland trough of
lower pressure could develop over the Coastal Plain, bringing
unsettled weather into the weekend, possibly into early next
week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Early this evening: The primary forecast challenge for the
evening and overnight will be the arrival of a large area of
thunderstorms from the west. This activity is steadily
progressing eastward across south Georgia and will begin pushing
into Candler and Tattnall counties in the next hour or so. This
thunderstorm area is already producing damaging wind gusts
upstream, and the environment it is moving into is certainly
supportive of that continuing. MLCAPE values are quite
impressive, peaking in the 3000-4000 J/kg range along and south
of I-16 with DCAPE values at an incredible 1400-1600 J/kg. There
is also some enhanced mid-level flow associated with this
thunderstorm cluster and bulk shear will be on the order of
30-40 knots. Based on the history of this thunderstorm cluster
and the impressive environment ahead of it, we have collaborated
with SPC and a Severe Thunderstorm Watch has been issued for
portions of the forecast area. The main threat area will be
roughly along and south of I-16 eastward to the coast, as well
as Jasper and Beaufort counties across the Savannah River. The
severe threat will continue until the cluster of storms moves
off the coast later this evening. Damaging wind gusts are by far
the greatest risk.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Wednesday: A broad/weak upper level troughing is expected over
the southeast U.S. along with a stalled surface front. The
presence of these two features would normally point toward
higher chances for precipitation. However, mean RH values are
shown by most models to be less than 35%. Thus, feel most of the
area will likely be dry, with possibly an isolated
shower/thunderstorm, generally south of I- 16 in GA. Under
mostly sunny/sunny skies, expect hot temperatures in the lower
to mid 90s. Low level south-southwest flow will keep surface
dewpoint temperatures high enough to produce afternoon heat
indices of 105-107 near the coast, especially south of Beaufort,
SC. The GFS is indicating the potential for convection to move
across the area Wednesday night from an MCS-type feature.
However, confidence is low with this occurring, and have kept
PoPs below 15% at this time.
Thursday and Friday: This period looks to be more active with
the potential for stronger upper level shortwaves to move across
the area each day and better deep layer moisture. The
difficulty is timing of these shortwaves and whether or not they
will coincide with max heating. For now, have continued
chance/climo PoPs for Thursday, and higher chance for Friday.
Cannot rule out the potential for isolated strong/severe storms
both days, with CAPE values of 1500 J/Kg Thursday and 2000-2500
J/Kg Friday along with better bulk shear and the possibility of
upper lift from upper level shortwaves. Temperatures expected to
continue above normal with highs in the mid to upper 90s and
lows in the mid to upper 70s. The above normal temperatures,
combined with above normal surface dewpoint temperatures may
result in heat advisory conditions, with max heat indices of
106-112 degrees, especially closer to the coast.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Saturday: slight mid/upper level ridging and lower PW/deep
layer moisture may result in below climo PoPs. However, blended
model PoPs and gridded forecasts are currently in the chance
range. We may need to adjust those down some with later
forecasts. Temperatures continue above normal with lows Friday
night in the mid/upper 70s and highs in the lower to mid 90s.
Again, the combination of above normal temperatures and dewpoint
temperatures in the mid to upper 70s could result in heat
advisory conditions.
Sunday through Tuesday: Global models indicating the potential
for a stronger upper trough to develop over the
eastern/southeastern U.S., especially by Monday and Tuesday.
Deep layer moisture also looks sufficient for higher convective
coverage. Have maintained generally chance and high end chance
PoPs for now given how far out in the future this time period
is. The low level southwest flow, above normal temperatures and
dewpoints, may lead to the potential for max heat indices to
reach heat advisory levels (110-114 degrees).
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
VFR conditions are expected at CHS/JZI terminals through 18Z
Wednesday. Further south, showers/thunderstorms should shift
into the area from the west, producing TEMPO TSRA and MVFR vsbys
at the SAV terminal this evening (mainly 01Z to 03Z).
Thereafter, VFR conditions are expected and should persist
through 18Z Wednesday.
Wednesday: Expect VFR to prevail. Only isolated afternoon
showers/thunderstorms expected, especially KSAV. Would not be
surprised if no convection forms, especially over the northern
terminals of KCHS and KJZI.
Thursday through Sunday: Brief flight restrictions possible in
scattered mainly afternoon/early evening showers/thunderstorms
each day. Otherwise, VFR.
&&
.MARINE...
This Evening and Overnight: West-southwest winds gusting up to
15-20 kt are possible outside convection early this evening,
before gradually turning more directly offshore and decreasing
after midnight. Seas should average between 2-4 ft. Of greater
concern is the potential for severe thunderstorms across coastal
waters this evening as a large cluster of showers/thunderstorms
move off the coast, mainly across Georgia and southern South
Carolina waters where a boundary (land breeze) remains near the
coast. These storms will be capable of producing wind gusts in
excess of 35 kt, heavy rainfall and frequent cloud-to-water
lightning. Special Marine Warnings could eventually be needed.
Wednesday: No highlights expected. Lower pressure inland and
north of the waters and higher pressure well east/southeast over
the Atlantic is expected to keep generally west-southwest winds
of 10-15 knots and seas 2 to 3 feet.
Thursday and Thursday night: The pressure gradient is shown by
models to increase with lower inland pressure values. Could see
southwest winds of 15 to 20 knots with some gusts near 25 knots,
especially later in the day and into the evening. Conditions
may reach marginal SCA levels. Seas 2 to 3 feet, except 3 to 4
feet beyond 20 nm offshore.
Friday through Sunday: No highlights expected. Atlantic high
pressure will likely persist well east of the waters and lower
inland pressure west of the waters. This will result in south-
southwest winds of generally 15 knots or less and seas 2 to 4
feet.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 8 PM EDT this evening for GAZ099>101-114-
115.
Excessive Heat Warning until 8 PM EDT this evening for
GAZ116>119-137>141.
SC...Heat Advisory until 8 PM EDT this evening for SCZ042>045-
047>052.
MARINE...None.
&&
NEAR TERM...BSH
SHORT TERM...RFM
LONG TERM...RFM
AVIATION...DPB/RFM
MARINE...DPB/RFMHazardous weather outlook, Aug 8, 4:57 PM EST, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
557 PM EDT Tue Aug 8 2023
GAZ116>119-137>141-092200-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
557 PM EDT Tue Aug 8 2023
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 615 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Georgia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.
GAZ099>101-114-115-SCZ047-048-051-092200-
Candler-Bulloch-Effingham-Tattnall-Evans-Inland Jasper-Beaufort-
Coastal Jasper-
557 PM EDT Tue Aug 8 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 615 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.
AMZ352-354-092200-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
557 PM EDT Tue Aug 8 2023
...SEVERE THUNDERSTORM WATCH 615 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.
GAZ087-088-SCZ040-092200-
Jenkins-Screven-Allendale-
557 PM EDT Tue Aug 8 2023
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Tonight.
Severe Thunderstorms: Scattered thunderstorms are expected to move
the area this evening. While the strongest storms are expected to
stay to the south, a couple of strong to marginally severe storms
can't be ruled out through the late evening hours.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
SCZ042-043-049-092200-
Hampton-Inland Colleton-Coastal Colleton-
557 PM EDT Tue Aug 8 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast South Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
AMZ374-092200-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
557 PM EDT Tue Aug 8 2023
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Strong Thunderstorms: An area of thunderstorms is expected to move
off the Georgia coast later this evening. These storms will be
capable of producing strong wind gusts as they move across the
Georgia coastal waters.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
SCZ044-045-050-052-092200-
Dorchester-Inland Berkeley-Charleston-Tidal Berkeley-
557 PM EDT Tue Aug 8 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast South Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
AMZ330-350-092200-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
557 PM EDT Tue Aug 8 2023
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 8, 3:21 PM EST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Charleston SC
421 PM EDT Tue Aug 8 2023
GAZ116-117-119-137>141-082100-
Inland McIntosh-Coastal Liberty-Inland Liberty-Coastal Chatham-Inland
Bryan-Coastal McIntosh-Coastal Bryan-Long-
421 PM EDT Tue Aug 8 2023
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, LIBERTY,
MCINTOSH, CHATHAM AND LONG COUNTIES...
At 421 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near McIntosh, or near Hinesville, moving east at
20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hinesville, McIntosh, Walthourville, Midway, Riceboro, Flemington,
Allenhurst, and Harris Neck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3171 8164 3186 8160 3187 8114 3160 8118
TIME...MOT...LOC 2021Z 276DEG 18KT 3178 8155
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BSHLocal storm report, Aug 8, 5:49 PM EST, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
649 PM EDT Tue Aug 08 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM Tstm Wnd Dmg 2 WNW Collins 32.19N 82.14W
08/08/2023 Tattnall GA Law Enforcement
One tree down reported on HWY 292 and Jack Anderson Rd.
&&
Event Number CHS2300970
BAHLocal storm report, Aug 8, 6:37 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
737 PM EDT Tue Aug 08 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM Tstm Wnd Dmg Metter 32.40N 82.06W
08/08/2023 Candler GA Fire Dept/Rescue
Metter fire department chief reported multiple trees
down across the town of Metter.
&&
Event Number CHS2300971
BAHLocal storm report, Aug 8, 6:43 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
743 PM EDT Tue Aug 08 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM Tstm Wnd Dmg 7 WSW Glennville 31.91N 82.04W
08/08/2023 Tattnall GA Law Enforcement
One tree reported down on Hwy 144 and 178. Time
estimated from radar.
&&
Event Number CHS2300972
BAHLocal storm report, Aug 8, 6:50 PM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
750 PM EDT Tue Aug 08 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM Hail 3 NW Burroughs 32.01N 81.28W
08/08/2023 M0.75 inch Chatham GA Trained Spotter
Spotter reported penny sized hail on Interstate 95 at
exit 94.
&&
Event Number CHS2300973
BAHLocal storm report, Aug 8, 6:55 PM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
755 PM EDT Tue Aug 08 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Tstm Wnd Gst Metter Airport 32.37N 82.08W
08/08/2023 M64 mph Candler GA AWOS
Metter Airport gusted to 56 kts (64 mph). Time updated
from radar.
&&
Event Number CHS2300974
BAHThunderstorm Wind, Jasper
- When
- August 8, 7:03 PM EST
- Where
- Jasper County, 3.5 mi S of Levy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.150, -81.020
Law enforcement reported a tree down near the intersection of Bellinger Hill Road and Zig Zag Road.
Thunderstorm Wind, Jasper
- When
- August 8, 7:03 PM EST
- Where
- Jasper County, Levy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.200, -81.030
Law enforcement reported a tree down on Cooks Landing Road.
Thunderstorm Wind, Jasper
- When
- August 8, 7:24 PM EST
- Where
- Jasper County, 0.69 mi S of Hardeeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.270, -81.080
The Jasper County 911 Call Center reported a tree down near the intersection of Moorer Avenue and Burke Street.
Thunderstorm Wind, Jasper
- When
- August 8, 7:26 PM EST
- Where
- Jasper County, 3.27 mi NNE of Purrysburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.340, -81.090
The Jasper County 911 Call Center reported a tree down near the intersection of Deerfield Road and Old Charleston Highway.
Thunderstorm Wind, Jasper
- When
- August 8, 7:28 PM EST
- Where
- Jasper County, 2.23 mi NE of Purrysburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.320, -81.090
The Jasper County 911 Call Center reported a tree down near the intersection of Deerfield Road and Deer Lane.
Thunderstorm Wind, Beaufort
- When
- August 8, 7:30 PM EST
- Where
- Beaufort County, 1.88 mi ESE of Pritchardville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.220, -80.940
The Beaufort County 911 Call Center reported a tree down along New Riverside Road.
Thunderstorm Wind, Jasper
- When
- August 8, 7:31 PM EST
- Where
- Jasper County, Hardeeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.280, -81.080
Law enforcement reported a tree down near the intersection of Paynesville Road and Deerfield Road.
Thunderstorm Wind, Beaufort
- When
- August 8, 7:35 PM EST
- Where
- Beaufort County, 3.58 mi NW of Bluffton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.260, -80.920
The Beaufort County 911 Call Center reported a tree down along Innovation Drive.
Thunderstorm Wind, Jasper
- When
- August 8, 7:39 PM EST
- Where
- Jasper County, 0.9 mi SW of Ridgeland Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.490, -81.010
Law enforcement reported a tree down on Great Swamp Road.
Thunderstorm Wind, Beaufort
- When
- August 8, 7:41 PM EST
- Where
- Beaufort County, 3 mi NNE of Bluffton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.270, -80.850
The Beaufort County 911 Call Center reported a tree down along Waterford Drive.
Thunderstorm Wind, Jasper
- When
- August 8, 7:41 PM EST
- Where
- Jasper County, 0.58 mi E of Ridgeland Muni Arpt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.500, -80.990
The Jasper County 911 Call Center reported a tree down in the 1500 Block of Grays Highway near the Ridgeland Airport due to thunderstorm outflow.
Thunderstorm Wind, Colleton
- When
- August 8, 9:03 PM EST
- Where
- Colleton County, 1.5 mi NNW of Ashepoo
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.770, -80.560
A Colleton County emergency manager reported a tree down at 3500 Bonnie Doon Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Hawaii, August 8 to 16, 2023102 deaths · 32 injured · $5.6 billion · 3 events
- Tornadoes and Hail in Colorado, August 8, 2023$1.2 million · EF3 · 27 events
- Hail and Damaging Winds in Georgia, August 8, 20231 death · $4,000 · 60 kt wind · 40 events
- Excessive Heat in Texas, August 8, 20231 death · 1 event
- Wildfire in Texas, August 8 to 13, 2023$2.0 million · 3 events
- Flash Flood and Hail in New Mexico, August 8, 2023$1.0 million · 0.88 in hail · 4 events
- Damaging Winds and Lightning Strike in Oklahoma, August 8, 2023$492,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Kansas, August 8 to 9, 2023$120,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Georgia, August 8, 2023$65,000 · 1 in hail · 26 events
- Tornado and Hail in Colorado, August 8, 2023$30,000 · EF1 · 14 events
- Tornadoes and Flash Flood in Massachusetts, August 8, 2023$19,000 · EF1 · 24 events
- Excessive Heat in Oklahoma, August 8 to 12, 202357 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1134093, 1134094, 1134097, 1134098, 1134099, 1134109, 1134095, 1134089, 1134096, 1134090, 1134100, 1134101.